# SDR 2009FA0000264

- Difficulty date: March 27, 2009
- Submitted: March 31, 2009
- Operation: General aviation
- Aircraft: N658W
- Make and model: Beech 58
- Aircraft serial: TH2094
- Aircraft time: 365 hours, 365 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: B4500
- Condition: Smoke
- Location: Cabin
- Part time: 146 hours, 145 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

PILOT STATED THAT HE TURNED ON THE CABIN HEATER.  AFTER 10 MINUTES OF HEATER OPERATION, HE SMELLED AND SAW WHITE SMOKE IN THE COCKPIT  AND CABIN AREA.  THE PILOT SHUT OFF THE CABIN HEATER AND PULLED THE CABIN HEATER CIRCUIT BREAKER.  USING FRESH VENTILATING AIR, HE CLEARED THE SMOKE FROM THE CABIN.  INVESTIGATION OF THE HEATER SYS REVEALED THAT THE ELECTRONIC FUEL PUMP LOCATED IN THE NOSE GEAR WELL HAD A SMALL HOLE BURNED IN THE SIDE OF CASE.  A SMALL AREA AFT OF THE HOLE EXHIBITED SIGNS OF EXCESSIVE HEAT. THE HOLE APPEARS TO HAVE BURNED FROM THE INSIDE OF THE UNIT TO THE OUTSIDE.
